Wednesday, October 17, 2007

Side Effects


I honestly believe my death will be because of a side effect from one of my medications I take for multiple sclerosis. I use to believe side effects from medication would happen within three days of taking a new medication. My realities of that belief was diminished when methotrexate went toxic on me in June 2006.

Another reality of side effects hit home last night when I had a reaction after injecting Copaxone. Immediately after my injection my chest felt as if it was being crushed and I couldn’t catch my breath. I felt as if I was about to die from a massive heart attack. Thankfully, that crushing feeling start subsiding after five minutes, but the shortness of breath lingered on for another five minute. Of course my husband wanted to call 911, but I assured him I was going to be fine. To be honest I was worried about what happened and I couldn’t wait until the next morning to call my neurologist to find out what happened.

I was anxious to know what happen and I couldn’t wait any longer to hear back from my neurologist, so I called the Copaxone Shared Solution hotline. After explaining my symptoms to the nurse she advised me not to take the shot tonight until after I hear from my neurologist to see what she want me to do. The nurse from Copaxone told me I had a rare side effect from Copaxone that is called Immediate Post Injection Reaction and from studies of Copaxone it happened to about 10% of the people in there clinical trials, but it is not and should not be fatal. Hmm, that is easy for them to say, but it is not comforting if you experience it.

Well, my neurologist seem to think the same because she advised that I take my shot tonight because that reaction is so rare and random that it may not ever happen again. Once again that’s easy for her to say, but not comforting to me. Since this was the first time I experienced an IPIR, I will take my injection tonight with reservations. If I experience IPIR again, I might rethink my decision to take Copaxone. The only reason I decided to continue using Copaxone is because my MRI’s have been stabled for the last several years of having no new brain lesions. So for now I have to suck it up and be a big girl and take that dang shot tonight.

4 comments:

mdmhvonpa said...

Yep ... this is exactly why I no longer take these ... the reactions just got worse.

Blinders Off said...

Mdmhvonpa:

I have been thinking about not taking the injections, but I am convinced taking the injections is keeping my MRI's stable with no new lesions.

If you do not mind answering the following I really would like to know:

How long has it been since you stopped taking injections, are you taking Tysabri now and have your MRI's been stabled since you stopped the injections?

Andrew K Fletcher said...

Hi

Have you been following my research into posture and multiple sclerosis?

Google andrew k fletcher or inclined bed therapy

日月神教-向左使 said...

AV,無碼,a片免費看,自拍貼圖,伊莉,微風論壇,成人聊天室,成人電影,成人文學,成人貼圖區,成人網站,一葉情貼圖片區,色情漫畫,言情小說,情色論壇,臺灣情色網,色情影片,色情,成人影城,080視訊聊天室,a片,A漫,h漫,麗的色遊戲,同志色教館,AV女優,SEX,咆哮小老鼠,85cc免費影片,正妹牆,ut聊天室,豆豆聊天室,聊天室,情色小說,aio,成人,微風成人,做愛,成人貼圖,18成人,嘟嘟成人網,aio交友愛情館,情色文學,色情小說,色情網站,情色,A片下載,嘟嘟情人色網,成人影片,成人圖片,成人文章,成人小說,成人漫畫,視訊聊天室,性愛,正妹牆,情色視訊,愛情小說,85cc成人片,成人貼圖站